# SDR QXEA0300080

- Difficulty date: January 14, 2003
- Submitted: January 16, 2003
- Operation: Air carrier
- Aircraft: N497US
- Make and model: Fokker F.28 MK4000
- Aircraft serial: 11173
- Aircraft time: 35,172 hours, 44,926 cycles
- System (JASC): 4910 · APU Cowling/Containment
- Part: Apu
- Part number: 38075412
- Part serial: P37670
- Condition: Failed
- Location: Zone 200
- Part time: 109,014 hours, 108,638 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PDX- CLIMBING THROUGH 10,000 FEET, FLIGHT ATTENDANT REPORTED THAT SMOKE ALARM IN LAVATORY WAS SOUNDING AND THAT SMOKE WAS VISABLE. TURNED OFF APU IN FLIGHT AND SMOKE WAS DISSIPATING.  AIRCRAFT RETURNED TO FIELD AND LANDED WITHOUT INCIDENT. REMOVED AND REPLACED APU. OPERATIONAL CHECKS GOOD. AIRCRAFT RETURNED TO SERVICE.
